Jump to content

mac: pregabalin (lyrica) information requested


mac

Recommended Posts

Hi,
 
This site has been really useful to me and explained a few things the doctor couldn't. I am curious what the usual last acceptable dose is for people who are tapering off of Lyrica? Also has anyone had any luck doing a quicker taper than 10% a month, if so what? I went from 300mg a day to 50mg very quickly but finding lower than that to be much more difficult to do quickly. Went down to 10mg and had to go back up again.
 
Also can anyone confirm if the worst symptoms for me are due to the drug itself or withdrawal of, I cannot prove these are a direct cause but didn't suffer from the following before the drug and now suffer badly with quick onset from the following:
 
- really bad pins and needles, sweaty palms, numbness - especially left hand and fingers but feeling it in both arms at the moment and hair loss - thinning and receding fast. I can take the depression and crying but the physical side effects are really worrying me, they are worse than what lyrica was supposed to help me with and now I feel I am stuck taking it. It is important I work this out to gauge how much to cut by!
 
I didn't originally attribute them to the drug but have read many similar stories so am a bit more concerned about the link.
 
In other peoples experiences who have had this - are they permanent or will the nerves settle and hair grow back?
 
To help I have stopped drinking, I haven't smoked in over a year, gave up coffee and just drink tea now, take organic supplements filled with dried cold pressed super foods, I am vegetarian and eat salad for lunch, I exercise every night and walk during day. About to start smoothies every morning. What else can I do?
 
I think some of the symptoms, including paresthesia and depression could be alleviated with the use of natural GABA enhancing foods and supplements. This gives me hope, however I worry about the hair loss, I feel this has worsened as I reduced the dose but cannot be sure it may be delayed reaction from taking the drug which only just noticing as it deteriorates quicker. Anybody been through similar?
 
I really cannot work out if withdrawing or the drug itself could be influencing hair loss, initially was told by doctor it may be thyroid initiated by the lyrica.
 
Thanks for any help in advance.

 

On pregabalin since summer 2013. Started on 50mg and progressed to 300mg in increments.

Dropped quickly in increments, on around 40mg beginning of April 2016.

Link to comment
  • Moderator Emeritus

Hi mac , welcome to the site. Some of your questions will be answered by members , others you'll have to do some reading to seek the answers.

 

Try reading the following threads for starters:

Tips for tapering off Lyrica (pregabalin) http://survivingantidepressants.org/index.php?/topic/2381-tips-for-tapering-off-lyrica-pregabalin/

Dr. Joseph Glenmullen's withdrawal symptom checklist http://survivingantidepressants.org/index.php?/topic/2390-dr-joseph-glenmullens-withdrawal-symptom-checklist

Important topics about symptoms, including sleep problems http://survivingantidepressants.org/index.php?/topic/604-important-topics-about-symptoms-including-sleep-problems/

Hair Problems: Hair loss, poor condition, body hair http://survivingantidepressants.org/index.php?/topic/9108-hair-problems-hair-loss-poor-condition-body-hair/

 

Could you have a go at filling in your signature , instructions are here http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Please click FOLLOW at the top right and you'll receive an email each time someone posts.

 

Best wishes , Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment
  • Moderator Emeritus

I think another link will help with understanding why it is getting harder the lower you go:

 

 

Why taper? Paper demonstrates importance of gradual change in plasma concentration

 

The jumping off point is a dosage which may need to be determined the closer you get to it.  If you find that 10% cuts as you arrive at a near a jumping off dose cause a lot of upset, then it may be necessary to do dilutions of a liquid version to the point that you don't notice cuts at all.  Look at the graphs in the article, starting on the fourth page. Most doctors would say 1 mg of a drug is such a small amount of a drug, that you should just stop it, but when you look at the graph for your particular drug, the jump from 1 to 0 may represent a huge number of receptors freeing up!  So, the goal is to get most of the healing done while you are reducing, so that there is so little healing left to do when you jump off that it won't cause much of a blip at all.

 

SG

Started ADs back around 1995 after bad break-up, starting with Prozac.  Switched to Wellbutrin, and then to Effexor in 2002
Effexor XR 2002-2014 up to 225 mg at one point, down to 37.5 mg towards end but back up to 75 mg in 2014; now realize I had W/D as I dropped down, memory very poor about history.  Extreme emotions, poor concentration as I stepped back down, didn't connect the dots!
Summer 2014 reduced to 0 very quickly, was sick of anhedonia/sexual dysfunction due to meds, depression never controlled if not worse. Didn't recognize WD since symptoms built slowly (thought I had ADD! and menopausal on top of it), starting with severe sweats, very bad cog-fog and memory issues, culminating in weight loss, severe anxiety and depression, panic, severe apathy and insomnia by eight months off.  Saw p-doc who put me on Remeron, increased from 7.5 mg/day to 37.5 mg by May 22, 2015; still doing very badly though able to sleep.

June 1. 2015 Reinstated Effexor XR 37.5 mg, Remeron dropped to 30 mg PM. Immediate relief of symptoms, like nothing had ever happened!  Joined SA and began on advice of friend who recognized it was WD all along! Began tapering in July 2015.

Been tapering both meds ever since, focusing on one more than the other or doing no more than 5% of each per month.

12 mg Effexor and 5.8 mg Remeron (mirtazapine SolTabs to make a solution with OraPlus) as of 5/4/2017 

Update 3/14/18: 2.9 mg Remeron and 6 mg Effexor; 6/10/18:  2.6 mg Remeron and 4.9 mg Effexor

 

My intro: http://survivingantidepressants.org/index.php?/topic/9313-squirrellygirl-effexor-withdrawal-etc/page-2#entry196679

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to comment

Thanks. I love Hyperbole and a half!

 

cake, cake, cake! cake, cake, cake! cake, cake, cake! cake, cake, cake!

On pregabalin since summer 2013. Started on 50mg and progressed to 300mg in increments.

Dropped quickly in increments, on around 40mg beginning of April 2016.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy